Flash Flood, Orange
- When
- July 26, 9:15 AM CST to 10:15 AM CST
- Where
- Orange County, Orange
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.121, -93.894 (the zone’s center; the record gives no point)
Water had entered a home in north Orange after over five inches of rain fell in less than three hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Water had entered a home in north Orange after over five inches of rain fell in less than three hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 26, 8:27 AM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
927 AM CDT WED JUL 26 2006
.DISCUSSION...BUSY MORNING TO SAY THE LEAST. BASED ON AREAL
COVERAGE OF RAINFALL TO THIS POINT...CURRENT RADAR/SATELLITE
TRENDS...AND LATEST AVAILABLE GUIDANCE...HAVE DECIDED TO EXPAND
THE FLOOD WATCH TO INCLUDE ALL EASTERN TEXAS COUNTIES AND TIER
OF LOUISIANA PARISHES ALONG THE SABINE RIVER.
&&
.PREV DISCUSSION... (ISSUED 452 AM CDT WED JUL 26 2006)
..POTENTIAL FOR HEAVY RAINFALL TODAY AS DEEP TROPICAL MOISTURE
PUSHES INTO THE REGION...
DISCUSSION...
A 1009 MB SURFACE LOW WAS LOCATED THIS EARLY MORNING INLAND ALONG
THE MIDDLE TEXAS COAST...NORTH OF CORPUS CHRISTI MOVING SLOWLY TO
THE NORTH. DEEP TROPICAL MOISTURE WAS SEEN ON THE WATER VAPOR FROM
THE SOUTHWEST LOUISIANA COAST TO OFF OF THE NORTHEAST PORTIONS OF
OLD MEXICO. LATEST MOISTURE ANALYSIS SHOWED PRECIPITABLE WATER
VALUES OVER 2.2 INCHES FROM KLCH TO KCRP AND MEAN RH VALUES OVER
85 PERCENT. RADAR SHOWS SHOWERS AND THUNDERSTORMS FILLING OVER THE
WESTERN PORTIONS OF THE FORECAST AREA.
TROPICAL DISTURBANCE ALONG THE MIDDLE TEXAS COAST IS EXPECTED TO
MOVE NORTH TODAY TO WEST OF HOUSTON THEN FURTHER NORTH INTO
NORTHEAST TEXAS BY THURSDAY. THIS WILL KEEP THE FORECAST AREA
UNDER A DEEP SOUTHERLY FLOW (30 TO 40 KNOTS AT 85H) BRINGING IN
TROPICAL MOISTURE ACROSS THE FORECAST AREA...ESPECIALLY OVER THE
WESTERN PORTIONS. PWAT VALUES OVER SOUTHWEST LOUISIANA AND
SOUTHEAST TEXAS ARE PROGGED TO RANGE FROM 2.2 TO 2.5 INCHES WHICH
IS FROM 135 TO 150 PERCENT OF NORM. ALSO MEAN RH VALUES ARE
PROGGED TO BE OVER 85 TO 90 PERCENT...MEANING THE ACTIVITY THAT
DEVELOPS WILL BE HIGHLY EFFICIENT PRECIP PRODUCERS. GOOD LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE IS ALSO NOTED OVER THE
AREA.
ALL THIS POINTS TO THE POTENTIAL OF HEAVY RAINS. 2 TO 3 INCHES OF
RAINFALL OVER SOUTHEAST TEXAS WITH LOCALLY 5+ INCHES SEEMS POSSIBLE.
WITH FLASH FLOOD GUIDANCE FOR JEFFERSON COUNTY AT 1 1/2 INCHES FOR
1 TO 3 HOURS AND A LITTLE LESS THAN 2 1/2 INCHES FOR 6 HOURS WILL
KEEP FLOOD WATCH GOING FOR SOUTHEAST TEXAS THROUGH THIS AFTERNOON.
THE REMAINDER OF THE FORECAST AREA MAY SEE 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS.
AS SYSTEM MOVES TO THE NORTH ON THURSDAY...MOISTURE VALUES WILL
DECREASE ESPECIALLY TO THE EAST. THEREFORE RAIN CHANCES WILL ALSO
DECREASE TO THE SCATTERED RANGE.
REMAINDER OF THE FORECAST LOOKS LIKE MORE TYPICAL WEATHER. RIDGE
WILL BUILD IN FROM THE EAST WITH DAILY CHANCES OF MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. IFR
VISIBILITIES WILL BE POSSIBLE NEAR THE STRONGER THUNDERSTORMS DUE
TO HEAVY RAINFALL. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE STORMS.
MARINE...
SURFACE LOW INLAND ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
AND FURTHER INLAND TO NORTHEAST TEXAS BY THURSDAY. DECENT SOUTHERLY
FLOW AROUND THIS SYSTEM WILL BRING SMALL CRAFT CONDITIONS WEST OF
INTRACOASTAL CITY WITH WINDS AROUND 20 WITH HIGHER GUSTS AND SEAS
UP TO 7 FEET. THE SOUTHERLY WINDS WILL ALSO PUMP UP PLENTY OF
TROPICAL MOISTURE FOR NUMEROUS SHOWERS AND THUNDERSTORMS.
TIDE GAUGES AT SABINE PASS AND CALCASIEU PASS ARE RUNNING BETWEEN
1/4 AND 1/2 FOOT ABOVE NORMAL. GFS GUIDANCE SHOWS TIDES WILL BE
ABOUT 1/2 TO 3/4 OF A FOOT ABOVE PREDICTED TIDES AT HIGH TIDE TIME
THIS EARLY AFTERNOON. WITH PREDICTED TIDE LEVELS OF 1.4 TO 1.7
FEET WOULD NOT EXPECT ANY PROBLEMS.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BEAUREGARD...CALCASIEU...CAMERON...AND VERNON.
TX...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
13HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CDT WED JUL 26 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-271100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 515 AM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH INTO EASTERN TEXAS. THIS SYSTEM WILL BRING DEEP TROPICAL MOISTURE AND THE POSSIBILITY OF HEAVY RAINFALL. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH LOCALLY 5 OR MORE INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MORE TYPICAL SUMMER TIME WEATHER PATTERN IS EXPECTED WITH THE DAILY CHANCE OF SCATTERED AFTERNOON THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED. RUA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT WED JUL 26 2006 LAZ027>033-041>045-051>055-TXZ180>182-261800- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON 545 AM CDT WED JUL 26 2006 ...POTENTIAL FOR HEAVY RAINFALL TODAY... A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH TODAY. THIS SYSTEM WILL PUSH DEEP TROPICAL MOISTURE INTO THE REGION...AND HELP KICK-OFF NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH ISOLATED AMOUNTS OF 4 OR MORE INCHES. THESE RAINFALL AMOUNTS MAY CAUSE PONDING OF WATER AND SOME MINOR FLOODING OF STREETS...UNDER-PASSES...AND POOR DRAINAGE AREAS. ALSO...THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS. CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY AS THE LOW PRESSURE SYSTEM WEAKENS AS IT MOVES THROUGH NORTHEAST TEXAS. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 AM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TORNADO 2 NW GUEYDAN 30.05N 92.53W
07/26/2006 VERMILION LA LAW ENFORCEMENT
VERMILION PARISH SHERIFF DEPARTMENT REPORTED CITIZEN
NORTH OF WRIGHT WITNESSED TORNADO PASSING TO THE
NORTHWEST.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 AM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
07/26/2006 M56.00 MPH GMZ450 TX BUOY
REPORTED BY BUOY SRST2 AT 1103Z. SUSTAINED WIND OF 29
KNOTS GUSTING TO 49 KNOTS.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 AM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM MARINE TSTM WIND 10 SE JOHNSON BAYOU 29.67N 93.54W
07/26/2006 M0.00 MPH GMZ450 LA PUBLIC
OIL RIG OPERATOR REPORTED ESTIMATED WINDS OF 50 MPH.
REPORTED BY WEST CAMERON 44.
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 AM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM MARINE TSTM WIND 10 SE JOHNSON BAYOU 29.67N 93.54W
07/26/2006 E50.00 MPH GMZ450 LA PUBLIC
OIL RIG OPERATOR REPORTED ESTIMATED WINDS OF 50 MPH.
REPORTED BY WEST CAMERON 44.
&&
FNAVEJARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
938 AM CDT WED JUL 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM MARINE TSTM WIND 34 S JOHNSON BAYOU 29.28N 93.66W
07/26/2006 E50 MPH GMZ470 LA PUBLIC
OIL RIG OPERATOR REPORTED ESTIMATED WINDS OF 50 MPH.
REPORTED BY WEST CAMERON 294.
&&
FNAVEJARThe Lake Charles radar (KLCH), 65 km away, was scanning. The volume nearest the first event began at 15:16 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520382.